MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939032804080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for a shunt percutaneous transluminal angioplasty of the 75% stenosed target lesion located in the mildly tortuous and mildly calcified vessel in the left upper arm.A non-boston scientific (bsc) guidewire was used but immediately became flabby and got weakened when it was advanced into the lesion area of the brachial vein.Another of same non-bsc guidewire was passed through the lesion followed by advancing an 8.0mmx40mmx80cm sterling balloon catheter for dilatation.However, during the third inflation at 14 atmospheres, the balloon immediately ruptured.The procedure was completed with another of same device.There were no complications reported and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18138977
Report Number2124215-2023-64228
Device Sequence Number6560506
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public(01)08714729720690(17)260226(10)31125059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model NumberH74939032804080
Device Catalogue Number24700
Device Lot Number0031125059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - FUGA.; GUIDEWIRE - FUGA.; INFLATION DEVICE - NIPRO.; INFLATION DEVICE - NIPRO.; INTRODUCER SHEATH - MEDIKIT 5FR.; INTRODUCER SHEATH - MEDIKIT 5FR.
Patient SexUnknown